How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. K Your Own Question
Dr. K
Dr. K, Psychiatrist
Category: Mental Health
Satisfied Customers: 358
Experience:  15 years clinical experience in all areas of psychiatry. Holistic and practical approach.
50493013
Type Your Mental Health Question Here...
Dr. K is online now
A new question is answered every 9 seconds

2 days ago I started taking Paxil at bedtime 1/2 of a 20mg

Resolved Question:

2 days ago I started taking Paxil at bedtime 1/2 of a 20mg tab. it gave me headaches so I stopped. Today I went back on Effexor a med I used to take now I'm worried that I have both in my system what is the chance of problems and what kind???
Submitted: 5 years ago.
Category: Mental Health
Expert:  Dr. K replied 5 years ago.
You are going to be just fine. You only took paxil for 2 days. There may be some left in your system, but there shouldn't be any problems as far as interactions with the effexor.

Many people take high doses of both with no problems. There is a rare effect called serotonin syndrome that there is basically no chance you will get. You would have to be on high doses of multiple meds for a long period of time to get that effect.

I hope this helps. Let me know if you need more feedback. Good luck & take care.
______________________________________________________________________
Please let me know if you need more information. We can continue the dialog until you are satisfied. Once you are happy with the answers don't forget to hit the ACCEPT button & provide expert feedback. Also remember that this is not an official doctor patient relationship and not a substitute for a full live psychiatric evaluation. Thank you for using justanswers.com
Dr. K and other Mental Health Specialists are ready to help you

Related Mental Health Questions